Journal of Mathematics

Journal of Mathematics / 2021 / Article

Research Article | Open Access

Volume 2021 |Article ID 5540712 | https://doi.org/10.1155/2021/5540712

Ning Zhang, "New Bernstein Type Results in Weighted Warped Products", Journal of Mathematics, vol. 2021, Article ID 5540712, 6 pages, 2021. https://doi.org/10.1155/2021/5540712

New Bernstein Type Results in Weighted Warped Products

Academic Editor: Yongqiang Fu
Received28 Jan 2021
Revised31 Mar 2021
Accepted07 Apr 2021
Published20 Apr 2021

Abstract

In this paper, we obtain new parametric uniqueness results for complete constant weighted mean curvature hypersurfaces under suitable geometric assumptions in weighted warped products. Furthermore, we also prove very general Bernstein type results for the constant mean curvature equation for entire graphs in these ambient spaces.

1. Introduction

In the last decades, constant mean curvature hypersurfaces in Riemannian manifolds have been deeply studied. This is because that such hypersurfaces exhibit nice Bernstein type properties. Indeed, the classical Bernstein theorem states that a complete minimal surface in is a plane. Later, the Bernstein theorem has been extended to higher dimensions as follows: each complete minimal hypersurface in must be hyperplane by Simons in [1] for , and the result was achieved through successive efforts of Almgren [2], Fleming [3] and De Giorgi [4]. However, for , there exists a counterexample in [5], by constructing a nontrivial complete minimal hypersurface in , which is not a hyperplane. In recent years, successive efforts have been made in order to extend these Bernstein type results for hypersurfaces to much more general ambient spaces.

Among all Riemannian manifolds, we will consider the class of models known as weighted warped products. Our model ambient space will be a warped product , in the sense of [6], with an interval equipped with a positive definite metric as base, a Riemannian manifold as fiber, and a positive smooth function as warping function. Furthermore, there exists a distinguished family of hypersurfaces in warped products, that is, the slices, which are defined as level hypersurfaces of the height function on the base, as defined in Section 2. Note that each slice is totally umbilical and has constant mean curvature. Moreover, a weighted manifold is a Riemannian manifold with measure that has smooth positive density with respect to the induced metric. More precisely, the weighted manifold associated with a complete Riemannian manifold and a smooth positive function on is the triple , where is the volume element of . In this setting, we will consider the Bakry–Émery–Ricci tensor (see [7]) which is a generalization of the standard Ricci tensor defined as

So, it is natural to extend some results of the Ricci curvature to similar results for the Bakry–Émery–Ricci tensor. Before presenting more details on our work, we give a brief overview of some results related to our one.

Wei and Wylie researched the weighted Riemannian manifold and proved mean curvature and volume comparison results under the assumption that is bounded from below and or is bounded in [8]. In particular, Salamanca and Salavessa [9] obtained uniqueness results for complete weighted minimal hypersurfaces (that is, those whose weighted mean curvature identically vanishes) in a weighted warped product whose fiber is a parabolic manifold. Later, de Lima et al. [10, 11] studied the Bernstein type results concerning complete hypersurfaces in weighted warped products via application of appropriated generalized maximum principles. Furthermore, de Lima et al. [12] obtained Liouville type results for two-sided hypersurfaces in weighted Killing warped products. More recently, the author [13] proved some uniqueness results of complete hypersurfaces in weighted Riemannian warped products with -parabolic fiber, through the application of the weak maximum principle.

Our aim in this paper is to obtain new Bernstein type results for complete constant weighted mean curvature hypersurfaces in weighted warped products. We have organized this article as follows. In Section 2, we introduce some basic notions and facts to be used for hypersurfaces immersed in weighted warped products. In Section 3, we prove some parametric results related to the hypersurfaces in a weighted warped product that will enable us to obtain our main uniqueness result (Theorem 1) which extend the corresponding results in [13]. To conclude this paper, we will devote Section 4 to prove a new Bernstein type result for entire graphs in weighted warped products for the constant weighted mean curvature case (Theorem 2).

2. Preliminaries

Let be a connected -dimensional oriented Riemannian manifold and be an open interval endowed with the metric . Let be a smooth function. Denote by the warped product manifold with the Riemannian metricwhere and are the projections onto and , respectively. This resulting space is a warped product in the sense of [6], with base, fiber, and warping function. Furthermore, for every , we say that is a slice of .

Consider the vector field in , where is the unit vector field tangent to base . Moreover, using the relationship between the Levi-Civita connections of and those of the fiber and the base (see Corollary 7.35 in [6]), we havefor any , where stands for the Levi-Civita connection of the Riemannian metric in (2). Therefore, is conformal with and its metrically equivalent 1-form is closed.

Recall that a smooth immersion of an -dimensional connected manifold is said to be a hypersurface. Moreover, the induced metric via on will be also denoted by .

In this paper, we study the connected hypersurfaces oriented a unit normal vector field . Let be the Levi-Civita connection of . The Gauss and Weingarten formulas for the hypersurfaces are given, respectively, bywhere and is the shape operator (or Weingarten endomorphism) of with respect to .

In the following, we consider two particular functions naturally attached to hypersurface , namely, the angle (or support) function and the height function.

Let and be the gradients with respect to the metrics of and , respectively. Then, by a simple computation, we obtain

So, the gradient of on is

Particularly,where denotes the norm of a vector field on .

Moreover, taking tangential components in (3), we have, from (4) and (5), thatwhere and is the tangential component of along . This enables us to use (9) to compute the gradient of the angle function , obtaining

Furthermore, it follows from (7) and (9) that the Laplacian of on is

Consequently, by , we have

Furthermore, consider that a warped product endowed with a weight function , which will be called a weighted warped product . In this setting, for a hypersurface immersed into , the -divergence operator on is defined bywhere is a tangent vector field on .

For a smooth function , we define its drifting Laplacian byand we will also denote such an operator as the -Laplacian of .

According to Gromov [14], the weighted mean curvature or -mean curvature of is given bywhere is the standard mean curvature of hypersurface with respect to .

In this paper, we will consider weighted Riemannian warped products whose weight function does not depend on the parameter , that is, . Moreover, we will refer to them as .

3. Parametric Uniqueness Results

In order to prove our uniqueness results in weighted warped product , we need a few previous results.

Lemma 1. Let be a hypersurface in a weighted Riemannian warped product . Then, the height function of satisfieswhere stands for the Bakry–Émery–Ricci curvature tensor of and is the projection of the vector field onto .

Proof. The key idea of the proof is to compute the -Laplacian of the function . To do so, taking into account (14), it follows thatProceeding as above in Section 2, by a direct computation from (10) and (12), givesMoreover, from a straightforward computation, we obtainSo, by (14) and (15), we can write (17) asOn the contrary, Lemma 1 in [11] proves thatwhere stands for the Ricci curvature tensor of .
Moreover, taking into account that , it is easy to obtain thatHence, using relation (1), the result follows from (20)–(22) thatMoreover, from (10), we obtain thatTo conclude the proof, we should notice thatand use (23) and (24) to obtain (16).
In the following, we give the next technical lemma (for further details, see Proposition 3.3 in [13]) which will be essential for the proofs of our main results.

Lemma 2. Let be a -parabolic weighted manifold and be a positive function on and . If does not change sign on , then is constant on .

Moreover, we also need to consider the weighted warped products satisfy the following convergence condition:

Theorem 1. Let be a complete -parabolic hypersurface with constant -mean curvature in a weighted warped product which satisfies the convergence condition (26) and the weight function is convex. Assume that the warping function satisfies . If either and or and , then is totally geodesic. In addition, if inequality (26) is strict or , then is a totally geodesic minimal slice.

Proof. From (1) and (22), we deduce thatMoreover, using Young’s inequality, we haveSo, we can estimateConsidering the assumptions of Theorem 1, it follows from (16) thatMoreover, is bounded on which allows us to apply Lemma 2 to guarantee that is constant. So, . From (16), we also have thatSince , we get .
So, is totally geodesic in with . Finally, when inequality (26) is strict, it follows from (31) that at any , that is, on . Therefore, is a slice.
Moreover, if , (31) implies that on ; consequently, is constant, that is, is a slice.

Remark 1. Notice that, in the case where -weighted mean curvature , i.e., is a -minimal hypersurface, we reobtain Theorem 6 in [11]. Thus, Theorem 1 extends this previous result to the constant -weighted mean curvature case in weighted warped products.
It should also note that the statement of Theorem 1 could be improved by requiring thatinstead of separately requiring the convergence condition (26), and the weight function is convex, i.e.,

4. Bernstein Type Results

In this section, we will consider the case of a vertical graph over the fiber in a weighted warped product , , defined bywhere is a connected domain of and is a smooth function on . Moreover, the metric induced on from the metric on via identification with is given by

It is easy to see from this expression that if is complete and , then the graph is complete. Furthermore, the graph is said to be entire if . On the contrary, we note that for any point , so and may be naturally identified on .

When is entire, the unitary normal vector field of in is given bywhere is the gradient of on and . Using Proposition 7.35 in [6] again, we can get the shape operator associated to :for , where denotes the Levi-Civita connection in . Consequently, it is easy to verify from (15) and (37) that the -mean curvature of corresponding to is given by

In particular, an entire graph has constant -mean curvature if and only if the function satisfies the following elliptic partial differential equation:for some constant .

In what follows, we will use the results of Section 3 to obtain a new uniqueness result for equation (39).

Theorem 2. Let be a weighted warped product with complete fiber , obeying (26). Assume that the weighted function is convex and the warping function satisfies . Let be an -parabolic entire graph in determined by a function with constant -mean curvature such that . Suppose that either inequality (26) is strict or , then, for constant , the only bounded entire solutions to equation (39) with are the constant ones for some .

Proof. Note that, by a straightforward computation, we can get the following relation:Therefore, by the constraints , , and (40), we haveThe rest of our assumptions enable us to apply Theorem 1 to end the proof.

Data Availability

No data were used to support this study.

Conflicts of Interest

The author declares that there are no conflicts of interest regarding the publication of this paper.

Acknowledgments

This work was supported by the Youth Science Foundation of Henan Institute of Technology (no. KQ1906), Key Scientific Research Project of Colleges and Universities in Henan Province (no. 20B120001), and Key Scientific and Technological Project of Henan Province (no. 212102210247).

References

  1. J. Simons, “Minimal varieties in Riemannian manifolds,” The Annals of Mathematics, vol. 88, no. 1, pp. 62–105, 1968. View at: Publisher Site | Google Scholar
  2. F. J. Almgren, “Some interior regularity theorems for minimal surfaces and an extension of bernstein’s theorem,” The Annals of Mathematics, vol. 84, no. 2, pp. 277–292, 1966. View at: Publisher Site | Google Scholar
  3. W. H. Fleming, “On the oriented Plateau problem,” Rendiconti del Circolo Matematico di Palermo, vol. 11, no. 1, pp. 69–90, 1962. View at: Publisher Site | Google Scholar
  4. E. De Giorgi, “Una estensione del teorema di Bernstein,” Annali della Scuola Normale Superiore di Pisa-Classe di Scienze, vol. 19, pp. 79–85, 1965. View at: Google Scholar
  5. E. Bombieri, E. De Giorgi, and E. Giusti, “Minimal cones and the Bernstein problem,” Inventiones Mathematicae, vol. 7, no. 3, pp. 243–268, 1969. View at: Publisher Site | Google Scholar
  6. B. O’Neill, Semi-Riemannian Geometry with Applications to Relativity, Academic Press, Inc., Harcourt Brace Jovanovich, Publishers, New York, NY, USA, 1983.
  7. D. Bakry and M. Émery, “Diffusions hypercontractives, Séminaire de probabilités,” in Lecture Notes in Mathematics, pp. 177–206, Springer, Berlin, Germany, 1985. View at: Google Scholar
  8. G. Wei and W. Wylie, “Comparison geometry for the bakry-émery Ricci tensor,” J. Differential Geom., vol. 83, no. 2, pp. 377–405, 2009. View at: Publisher Site | Google Scholar
  9. J. J. Salamanca and I. M. C. Salavessa, “Uniqueness of ϕ-minimal hypersurfaces in warped product manifolds -minimal hypersurfaces in warped product manifolds,” Journal of Mathematical Analysis and Applications, vol. 422, no. 2, pp. 1376–1389, 2015. View at: Publisher Site | Google Scholar
  10. M. P. Cavalcante, H. F. de Lima, and M. S. Santos, “On Bernstein-type properties of complete hypersurfaces in weighted warped products,” Annali di Matematica Pura ed Applicata (1923 -), vol. 195, no. 2, pp. 309–322, 2016. View at: Publisher Site | Google Scholar
  11. H. F. de Lima, A. M. Oliveira, and M. A. L. Velásquez, “On the uniqueness of complete two-sided hypersurfaces immersed in a class of weighted warped products,” The Journal of Geometric Analysis, vol. 27, no. 3, pp. 2278–2301, 2017. View at: Publisher Site | Google Scholar
  12. H. F. d. Lima, E. Lima, A. Medeiros, and M. S. Santos, “Liouville type results for two-sided hypersurfaces in weighted Killing warped products,” Bulletin of the Brazilian Mathematical Society, New Series, vol. 49, no. 1, pp. 43–55, 2018. View at: Publisher Site | Google Scholar
  13. N. Zhang, “Uniqueness of complete hypersurfaces in weighted Riemannian warped products,” Advances in Mathematical Physics, vol. 9, Article ID 3234263, 2021. View at: Google Scholar
  14. M. Gromov, “Isoperimetry of waists and concentration of maps,” Geometric and Functional Analysis, vol. 13, no. 1, pp. 178–215, 2003. View at: Publisher Site | Google Scholar

Copyright © 2021 Ning Zhang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views112
Downloads277
Citations

Related articles

No related content is available yet for this article.

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.